Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Mar 27, 2012, 10:35 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 10:35 PM EDT (02:35 UTC)
- Expired
- Mar 28, 2012, 7:35 AM EDT
- In force
- 9 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
542 WHUS72 KMFL 280235 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1035 PM EDT TUE MAR 27 2012 GMZ676-281200- /O.NEW.KMFL.SC.Y.0017.120328T0235Z-120328T1200Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1035 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * WINDS AND SEAS: EAST WINDS AROUND 20 KNOTS WILL CONTINUE OVER THE OFFSHORE GULF WATERS OF SOUTH FLORIDA TONIGHT ALLOWING FOR LOCAL INCREASE SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
962 WHUS72 KMFL 280819 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 419 AM EDT WED MAR 28 2012 AMZ650-670-281600- /O.NEW.KMFL.SW.Y.0002.120328T0819Z-120329T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 419 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * SEAS: A SMALL NORTHEAST SWELL OF 2 TO 3 FEET COMBINED WITH WIND WAVES WILL PRODUCE COMBINED SEAS OF 7-8 FEET ACROSS THE PALM BEACH WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ GMZ676-281200- /O.CON.KMFL.SC.Y.0017.000000T0000Z-120328T1200Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 419 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS AND SEAS: EAST WINDS AROUND 20 KNOTS WILL CONTINUE OVER THE OFFSHORE GULF WATERS OF SOUTH FLORIDA TONIGHT ALLOWING FOR LOCAL INCREASE SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
050 WHUS72 KMFL 281135 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 735 AM EDT WED MAR 28 2012 GMZ676-281245- /O.CAN.KMFL.SC.Y.0017.000000T0000Z-120328T1200Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 735 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ACROSS THE ADVISORY AREA HAVE DECREASED AND ARE BELOW ADVISORY CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS STILL REMAIN IN THE 15 TO 20 KNOT RANGE AND SMALL CRAFT SHOULD EXERCISE CAUTION. $$ AMZ650-670-281945- /O.CON.KMFL.SW.Y.0002.000000T0000Z-120329T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 735 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * SEAS: A SMALL NORTHEAST SWELL OF 2 TO 3 FEET COMBINED WITH WIND WAVES WILL PRODUCE COMBINED SEAS OF 7-8 FEET ACROSS THE PALM BEACH WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 8:39 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 27, 8:39 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 839 PM EDT TUE MAR 27 2012 .UPDATE... A TROUGH OF LOW PRESSURE FROM ABOUT NAPLES EASTWARD TO FORT LAUDERDALE WILL CONTINUE TO MOVE SOUTHWEST INTO THE GULF OF MEXICO OVERNIGHT...AS HIGH PRESSURE CONTINUES TO STRENGTHEN OVER THE SOUTHEAST UNITED STATES. THIS WILL ALLOW FOR DRIER AIR OVER THE WESTERN ATLANTIC WATERS TO WORK INTO THE CWA TONIGHT...AND BRING AND END TO THE SHOWERS OVER THE SOUTHERN PORTION OF THE CWA BY MIDNIGHT TONIGHT. THE WINDS WILL ALSO INCREASE TO BREEZY CONDITIONS OVER THE EAST COASTAL AREAS TONIGHT AND ALL OF SOUTH FLORIDA WATERS. THE HIGH WILL REMAIN OVER THE SOUTHEAST UNITED STATES ON WEDNESDAY ALLOWING FOR BREEZY CONDITIONS OVER THE CWA ALONG WITH DRY WEATHER. THERE COULD STILL BE A FEW SHOWERS OVER THE WESTERN AREAS WEDNESDAY AFTERNOON...BUT THE COVERAGE AND AMOUNT WILL BE LIGHT. SO HAVE LOWER THE POPS TO 10 PERCENT OVER THE WESTERN AREAS OF THE CWA AND REMOVE THE POPS FOR THE EASTERN AREAS FOR WEDNESDAY. THERE WILL ALSO BE A NORTHEAST SWELL OF 2 TO 3 FEET WORKING INTO THE PALM BEACH WATERS ON WEDNESDAY ALONG WITH THE BREEZY EASTERLY WINDS. THIS WILL ALLOW FOR THE SEAS TO BUILD TO 5 TO 7 FEET IN THE PALM BEACH WATERS FOR WEDNESDAY. SO WILL HAVE A HEADLINE FOR POSSIBLE SCA CONDITIONS ON WEDNESDAY FOR THE PALM BEACH WATERS IN THE EVENING UPDATE MARINE PACKAGE. THE SCEC CONDITIONS WILL ALSO CONTINUE FOR ALL OF THE CWA WATERS FOR TONIGHT FOR THE WIND SPEEDS. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLANNED. && .UPDATE...54/BNB .PREV DISCUSSION... /ISSUED 807 PM EDT TUE MAR 27 2012/ AVIATION...THRU. 00Z THURS. MOSTLY VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD WITH LIGHT TO MODERATE EASTERLY WINDS CONTINUING. WILL ONLY SLIGHT DROP OFF THE WINDS THROUGH THE OVERNIGHT PERIOD FOR THE EAST COAST SITES...THEN INCLUDE 18-22 KT GUSTS BEGINNING LATE WEDNESDAY MORNING THROUGH THE AFTERNOON PERIOD (SIMILAR TO TODAY). THE BEST CHANCE FOR A BRIEF SHOWER WILL REMAIN OVER THE EAST COAST TAF SITES THROUGH THE PERIOD. 85/AG PREV DISCUSSION... /ISSUED 248 PM EDT TUE MAR 27 2012/ DISCUSSION... HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE SOUTHEAST U.S. AND INTO THE REGION INTO THE UPCOMING WEEKEND WITH MAINLY TRANQUIL WEATHER EXPECTED THROUGH THE NEXT SEVERAL DAYS AND LIKELY INTO THE WEEKEND. HOWEVER...PATCHES OF MOISTURE AND CLOUDINESS EMBEDDED IN THE PREVAILING EASTERLY FLOW WILL CONTINUE TO PASS ACROSS THE ATLANTIC WATERS WITH MAINLY ISOLATED SHOWERS POSSIBLE. IN ADDITION ON WEDNESDAY THE AFTERNOON EAST AND WEST COAST SEA BREEZES IN COMBINATION WITH AVAILABLE MOISTURE COULD PRODUCE A FEW SHOWERS ACROSS THE PENINSULA. AS THE PRESSURE GRADIENT STARTS TO RELAX ACROSS THE REGION ON THURSDAY WINDS WILL DECREASE ACROSS THE AREA AND ARE EXPECTED TO REMAIN LIGHTER THROUGH THE WEEKEND WITH MAXIMUM TEMPERATURES ALSO EXPECTED TO INCREASE A BIT LATER IN THE WEEK AND THROUGH THE WEEKEND. MARINE... EASTERLY WINDS ARE EXPECTED TO SLOWLY INCREASE ACROSS REGIONAL WATERS TO THE 15 TO 20 KNOT RANGE OVER NIGHT WITH A SLOW BUT STEADY INCREASE IN THE LOCAL GULF AND ATLANTIC SEAS. A PRE- CAUTIONARY STATEMENT WILL LIKELY BE NECESSARY FOR THE LOCAL ATLANTIC WATERS OVER NIGHT. A SMALL LONG PERIOD NORTHEAST SWELL IS FORECAST TO ENTER THE LOCAL ATLANTIC WATERS ON WEDNESDAY MORNING WITH THE GREATEST IMPACTS TO THE WATERS EAST OF PALM BEACH COUNTY. GULF STREAM SEAS ARE FORECAST TO REACH ADVISORY LEVELS LATER ON WEDNESDAY WITH A SMALL CRAFT ADVISORY LIKELY NECESSARY. FIRE WEATHER... NO FIRE WEATHER CONCERNS ALTHOUGH THE MINIMUM RELATIVE HUMIDITIES COULD REACH NEAR THE UPPER THIRTIES FOR A COUPLE OF HOURS IN THE NORTHWEST INTERIOR AND INTERIOR COLLIER COUNTY ON WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 82 70 79 65 / 20 10 10 10 FORT LAUDERDALE 82 72 80 69 / 20 10 10 10 MIAMI 83 71 81 68 / 20 10 10 10 NAPLES 86 65 84 64 / 20 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...60/BD AVIATION/RADAR...47/RGH
Hazardous weather outlook, Mar 27, 4:27 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 427 PM EDT TUE MAR 27 2012 AMZ610-630-FLZ063-066>075-168-172>174-281300- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 427 PM EDT TUE MAR 27 2012 ...MODERATE RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS EVENING AND TONIGHT RIP CURRENTS: ONSHORE WINDS RANGING FROM 10 TO 15 MPH COMBINED WITH 2 TO 3 FOOT SURF WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE PALM BEACH COUNTY BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED FOR THE EAST COAST BEACHES ON WEDNESDAY DUE TO NORTHEASTERLY SWELL OF 2 TO 4 FEET AND EASTERLY WINDS AROUND 15 MPH. WINDS AND SEAS MAY RESULT IN SMALL CRAFT ADVISORIES FOR PORTIONS OF THE LOCAL ATLANTIC AND GULF WATERS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:49 AM EDT | Rip Current Statement | MFL | Palm Beach | 16 hr |
| Mar 28, 4:19 AM EDT | Small Craft Advisory for Hazardous Seas | MFL | 18 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.